Are you wondering why you may be bruising more easily? Or your doctor can’t gain control over your Coumadin/Warfarin level?
Besides known medications like aspirin
or naproxen , supplements can also thin the blood. We typically do not think of supplements, condiments or certain foods as having such a powerful effect inside the body. This becomes worrisome if you develop excessive bruising or bleeding. Some people find that their coumadin/warfarin levels are high and they end up seeing their doctors more often for adjustments. They find that these common supplements, condiments or foods are the cause.
You may be surprised to see that this list consists of healthy supplements, condiments and foods. But not everyone can use them. Some people may need to modify or cut out these foods completely. Discussing these concerns with your doctor can be of great help. If you have atrial fibrillation , a history of clots, or an artificial heart valve, you may be taking a blood thinner. You should have received a list of supplements/food/medications to avoid from your doctor. There are other reasons for easy bruising or bleeding such as von Willebrand disease or taking prescribed medications such as certain antibiotics or antihistamines.
Remember: Supplements, condiments and other foods are chemicals too!
We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.